Volume 2, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 15
Issue 3, 1239–1862
Issue 2, 623–1238
Issue 1, 1–622

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Configuration spaces and Vassiliev classes in any dimension

Alberto S Cattaneo, Paolo Cotta-Ramusino and Riccardo Longoni

Algebraic & Geometric Topology 2 (2002) 949–1000

arXiv: math.GT/9910139

Abstract

The real cohomology of the space of imbeddings of S1 into n, n > 3, is studied by using configuration space integrals. Nontrivial classes are explicitly constructed. As a by-product, we prove the nontriviality of certain cycles of imbeddings obtained by blowing up transversal double points in immersions. These cohomology classes generalize in a nontrivial way the Vassiliev knot invariants. Other nontrivial classes are constructed by considering the restriction of classes defined on the corresponding spaces of immersions.

Keywords
configuration spaces, Vassiliev invariants, de Rham cohomology of spaces of imbeddings, immersions, Chen's iterated integrals, graph cohomology
Mathematical Subject Classification 2000
Primary: 58D10
Secondary: 55R80, 81Q30
References
Forward citations
Publication
Received: 2 August 2002
Accepted: 12 October 2002
Published: 25 October 2002
Authors
Alberto S Cattaneo
Mathematisches Institut
Universität Zürich–Irchel
Winterthurerstrasse 190
CH-8057 Zürich
Switzerland
Paolo Cotta-Ramusino
Dipartimento di Fisica
Università degli Studi di Milano & INFN Sezione di Milano
Via Celoria, 16
I-20133 Milano
Italy
Riccardo Longoni
Dipartimento di Matematica “G. Castelnuovo”
Università di Roma “La Sapienza”
Piazzale Aldo Moro, 5
I-00185 Roma
Italy